Volume 22, issue 3 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 9, 3387–3831
Issue 8, 2937–3385
Issue 7, 2497–2936
Issue 6, 2049–2496
Issue 5, 1657–2048
Issue 4, 1273–1655
Issue 3, 823–1272
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Orderability and Dehn filling

Marc Culler and Nathan M Dunfield

Geometry & Topology 22 (2018) 1405–1457
Bibliography
1 S Basu, R Pollack, M F Roy, Algorithms in real algebraic geometry, 10, Springer (2006) MR2248869
2 A F Beardon, The geometry of discrete groups, 91, Springer (1983) MR698777
3 M Bell, Flipper, version 0.9.8 (2015)
4 I Biswas, S Lawton, D Ramras, Fundamental groups of character varieties: surfaces and tori, Math. Z. 281 (2015) 415 MR3384878
5 J Bowden, Approximating C0–foliations by contact structures, Geom. Funct. Anal. 26 (2016) 1255 MR3568032
6 S Boyer, A Clay, Foliations, orders, representations, L–spaces and graph manifolds, Adv. Math. 310 (2017) 159 MR3620687
7 S Boyer, C M Gordon, L Watson, On L–spaces and left-orderable fundamental groups, Math. Ann. 356 (2013) 1213 MR3072799
8 S Boyer, D Rolfsen, B Wiest, Orderable 3–manifold groups, Ann. Inst. Fourier (Grenoble) 55 (2005) 243 MR2141698
9 S Boyer, X Zhang, On Culler–Shalen seminorms and Dehn filling, Ann. of Math. 148 (1998) 737 MR1670053
10 G E Bredon, Introduction to compact transformation groups, 46, Academic Press (1972) MR0413144
11 B A Burton, The cusped hyperbolic census is complete, preprint (2014) arXiv:1405.2695
12 B A Burton, R Budney, W Pettersson, et al., Regina : software for 3–manifold topology and normal surface theory, (2014)
13 D Calegari, Real places and torus bundles, Geom. Dedicata 118 (2006) 209 MR2239457
14 D Calegari, scl, 20, Mathematical Society of Japan (2009) MR2527432
15 D Calegari, N M Dunfield, Laminations and groups of homeomorphisms of the circle, Invent. Math. 152 (2003) 149 MR1965363
16 D Calegari, A Walker, Ziggurats and rotation numbers, J. Mod. Dyn. 5 (2011) 711 MR2903755
17 P J Callahan, M V Hildebrand, J R Weeks, A census of cusped hyperbolic 3–manifolds, Math. Comp. 68 (1999) 321 MR1620219
18 A Champanerkar, I Kofman, T Mullen, The 500 simplest hyperbolic knots, J. Knot Theory Ramifications 23 (2014) MR3298204
19 A Champanerkar, I Kofman, E Patterson, The next simplest hyperbolic knots, J. Knot Theory Ramifications 13 (2004) 965 MR2101238
20 F Charles, B Poonen, Bertini irreducibility theorems over finite fields, J. Amer. Math. Soc. 29 (2016) 81 MR3402695
21 A Clay, D Rolfsen, Ordered groups and topology, 176, Amer. Math. Soc. (2016) MR3560661
22 D Cooper, M Culler, H Gillet, D D Long, P B Shalen, Plane curves associated to character varieties of 3–manifolds, Invent. Math. 118 (1994) 47 MR1288467
23 D Cooper, D D Long, Remarks on the A–polynomial of a knot, J. Knot Theory Ramifications 5 (1996) 609 MR1414090
24 M Culler, N M Dunfield, M Goerner, J R Weeks, SnapPy, a computer program for studying the topology and geometry of 3–manifolds,
25 M Culler, P B Shalen, Varieties of group representations and splittings of 3–manifolds, Ann. of Math. 117 (1983) 109 MR683804
26 N M Dunfield, Cyclic surgery, degrees of maps of character curves, and volume rigidity for hyperbolic manifolds, Invent. Math. 136 (1999) 623 MR1695208
27 N M Dunfield, The Mahler measure of the A–polynomial of m129(0,3), preprint (2003) arXiv:math.NT/0308041
28 N M Dunfield, Floer homology, orderable groups, and taut foliations of hyperbolic 3–manifolds : an experimental study, workshop talk (2015)
29 N M Dunfield, D P Thurston, A random tunnel number one 3–manifold does not fiber over the circle, Geom. Topol. 10 (2006) 2431 MR2284062
30 D Eisenbud, U Hirsch, W Neumann, Transverse foliations of Seifert bundles and self-homeomorphism of the circle, Comment. Math. Helv. 56 (1981) 638 MR656217
31 D Gabai, Foliations and the topology of 3–manifolds, III, J. Differential Geom. 26 (1987) 479 MR910018
32 É Ghys, Groups acting on the circle, Enseign. Math. 47 (2001) 329 MR1876932
33 M Goerner, Trace field data for SnapPy manifolds, database (2015)
34 C M Gordon, Riley’s conjecture on SL(2, ) representations of 2–bridge knots, J. Knot Theory Ramifications 26 (2017) MR3604485
35 C Gordon, T Lidman, Taut foliations, left-orderability, and cyclic branched covers, Acta Math. Vietnam. 39 (2014) 599 MR3292587
36 C M Gordon, J Luecke, Reducible manifolds and Dehn surgery, Topology 35 (1996) 385 MR1380506
37 R Hakamata, M Teragaito, Left-orderable fundamental groups and Dehn surgery on genus one 2–bridge knots, Algebr. Geom. Topol. 14 (2014) 2125 MR3331611
38 J Hanselman, J Rasmussen, S D Rasmussen, L Watson, Taut foliations on graph manifolds, preprint (2015) arXiv:1508.05911
39 M Heusener, J Porti, The variety of characters in PSL2(), Bol. Soc. Mat. Mexicana 10 (2004) 221 MR2199350
40 M Heusener, J Porti, Deformations of reducible representations of 3–manifold groups into PSL2(), Algebr. Geom. Topol. 5 (2005) 965 MR2171800
41 J Hoste, M Thistlethwaite, J Weeks, The first 1,701,936 knots, Math. Intelligencer 20 (1998) 33 MR1646740
42 Y Hu, Left-orderability and cyclic branched coverings, Algebr. Geom. Topol. 15 (2015) 399 MR3325741
43 M Jankins, W D Neumann, Rotation numbers of products of circle homeomorphisms, Math. Ann. 271 (1985) 381 MR787188
44 W H Kazez, R Roberts, C0 approximations of foliations, preprint (2015) arXiv:1509.08382
45 V T Khoi, A cut-and-paste method for computing the Seifert volumes, Math. Ann. 326 (2003) 759 MR2003451
46 J Konvalina, V Matache, Palindrome-polynomials with roots on the unit circle, C. R. Math. Acad. Sci. Soc. R. Can. 26 (2004) 39 MR2055224
47 H Kraft, T Petrie, J D Randall, Quotient varieties, Adv. Math. 74 (1989) 145 MR997095
48 T Lidman, L Watson, Nonfibered L–space knots, Pacific J. Math. 267 (2014) 423 MR3207591
49 C Maclachlan, A W Reid, The arithmetic of hyperbolic 3–manifolds, 219, Springer (2003) MR1937957
50 K Mann, Rigidity and flexibility of group actions on the circle, preprint (2015) arXiv:1510.00728
51 R Naimi, Foliations transverse to fibers of Seifert manifolds, Comment. Math. Helv. 69 (1994) 155 MR1259611
52 P Ozsváth, Z Szabó, Holomorphic disks and genus bounds, Geom. Topol. 8 (2004) 311 MR2023281
53 P Ozsváth, Z Szabó, On knot Floer homology and lens space surgeries, Topology 44 (2005) 1281 MR2168576
54 J Porti, Torsion de Reidemeister pour les variétés hyperboliques, 612, Amer. Math. Soc. (1997) MR1396960
55 J Rasmussen, S D Rasmussen, Floer simple manifolds and L–space intervals, preprint (2015) arXiv:1508.05900
56 R Roberts, Taut foliations in punctured surface bundles, II, Proc. London Math. Soc. 83 (2001) 443 MR1839461
57 H Segerman, A generalisation of the deformation variety, Algebr. Geom. Topol. 12 (2012) 2179 MR3020204
58 W P Thurston, A norm for the homology of 3–manifolds, Mem. Amer. Math. Soc. 339, Amer. Math. Soc. (1986) 99 MR823443
59 W P Thurston, Three-manifolds, foliations and circles, I, preprint (1997) arXiv:math/9712268
60 S Tillmann, Degenerations of ideal hyperbolic triangulations, Math. Z. 272 (2012) 793 MR2995140
61 A T Tran, On left-orderability and cyclic branched coverings, J. Math. Soc. Japan 67 (2015) 1169 MR3376583
62 A T Tran, On left-orderable fundamental groups and Dehn surgeries on knots, J. Math. Soc. Japan 67 (2015) 319 MR3304024
63 J Verschelde, Algorithm 795 : PHCpack : a general-purpose solver for polynomial systems by homotopy continuation, ACM Trans. Math. Softw. 25 (1999) 251
64 J Verschelde, et al., PHCpack: solving polynomial systems via homotopy continuation, (1999–2015)